Back on medication : Hey everyone, so I... - Action on Postpar...

Action on Postpartum Psychosis

3,008 members2,126 posts

Back on medication

KeiraMarie profile image

Hey everyone, so I’ve decided to go back on my antidepressants (sertraline) after a 8month break, & if I’m honest I’m feeling all the side effects.. I’m a week in to them now & the lack of motivation & tiredness I’m feeling is immense..

I literally don’t want to do anything.. except lay in bed & sleep.. I’m having to force myself to just do the basics with myself & my boys, getting up from 7am each day is taking it’s toll on me mentally & physically I’m so drained..

My dose the perinatal team but me on whilst I was in the MBU was 150mg so I’m aware that right now I’m basically back to basics & starting from scratch all over again.. I’m hoping in a week or two I’ll feel much more me & happier..

my boys dad has them today & is taking over for me as I’m laid in bed flicking through Netflix & hoping to feel much better ASAP as right now I just feel numb..

anyone else gone back on medication after a break? If so how did you find it? Does it get any easier? Xx

6 Replies

I thought that SSRIs should be started on a very low dose ? Maybe you feel groggy because you have been put on too high a dose ?

This is according to the late great Dr Katherina Dalton who was an expert on ppp and PMS

Ellie_at_APP profile image
Ellie_at_APPAdministrator

Hi keiramarie

I’m really sorry to hear you’re struggling with depression. It’s good you’ve got some help. I had depression after pp , and remember well feeling how you describe, so exhausted and tired and having to force myself to do things. I did find the anti depressant took the edge off a bit and helped me to function and get better. I really hope the medication takes the edge off a bit for you too so you can start to feel a bit better and happier in a week or two, as you say.

I haven’t had to go back on meds since but you’re definitely not alone with it, I know many others who have, and I’m sure others will share experience.

Do take care and know you can write here about anything, it’s so good you’ve reached out,

Ellie

Hi KeiraMarie! i had experience of being back on meds after being off them, and i think the meds work differently when we are not psychotic. as i understand you are depressed now and you are back to the drug you had when you just had PPP. Maybe try a different SSRI? It may not do the trick twice. i hope you have a psychiatrist to talk to about how you feel right now in comparison to how you felt before so the doctor could suggest the best dosage and drug.

Pikorua profile image
PikoruaVolunteer

Hello KeiraMarie,

a low can be rather deflating. It is important to know the reasons, it somehow gives you more reassurance knowing that it is not long term, but just part of your recovery after PPP.

Like Ellie said there are women who will be able to share your experience. Advise and support via health professionals is the key to find an appropriate recovery path for you. If you struggle with depression after PPP it would be useful to discuss new avenues for a meds plan.

It is realy useful to talk to your mental health team, GP, and or Psychiatrist. I do not know your support network, but we are all unique and coming of meds, having a break, changing meds and guidance for weaning off are common issues when struggling and recovering.

Wishing you well,

x

Hey KeiraMarie,

I’ve recently done the same and I get what you’re saying with feeling like you’re back to the beginning.

It just shows you’re trying your best to look after yourself. It’s maybe worth chatting to your GP to discuss the dose or if there’s anything else they can recommend.

Things will get better. I hope you’re okay but always here if you want to chat 🙂 x

Hello, I’m on seratraline and have been for 4.5 years now. My dosage is lowered but there have been times that I’ve been busy and forgot to refill it on time. If it was more than a day or two, I started feeling physically awful- headaches, weak. My mood would drop and I would get really emotional, crying at problems that I’d normally rationalize were not that bad. As for the low energy, I personally feel that having two kids rather than one, added in other responsibilities- hubby, pets, extended family, work, school, commute- makes me significantly tired. I’m also getting old, haha. I’ve tried to clean up my diet and exercise, and try to get the kids to bed earlier. I also try to tire them out at the park - empty ones, delta is pretty prominent in the USA- so that they release energy and get tired like I am earlier at night. Boys are also very energetic, I’ve heard- I have girls so I wouldn’t know. Hope this helps.

You may also like...